Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 3, 2009, 5:15 AM CDT for 17 counties in Texas. It took effect at Apr 3, 2009, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 5:15 AM CDT (10:15 UTC)
- In effect from
- Apr 3, 2009, 1:00 PM CDT
- Expired
- Apr 3, 2009, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 16 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6059 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 031015 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 515 AM CDT FRI APR 3 2009 ...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND PERMIAN BASIN FOR VERY DRY AIR...WINDY CONDITIONS AND VERY HIGH TO EXTREME FIRE DANGER... ...FIRE WEATHER WATCH IS IN EFFECT SATURDAY FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS FOR VERY WINDY CONDITIONS...VERY LOW RH AND EXTREME FIRE DANGER... .AN APPROACHING UPPER TROUGH AND A DEEPENING SURFACE LOW WILL RESULT IN DRY AND WINDY CONDITIONS ACROSS MUCH OF THE AREA TODAY. THIS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER HAS RESULTED IN A RED FLAG WARNING THIS AFTERNOON NORTH OF A VAN HORN TO BIG LAKE LINE. SATURDAY APPEARS TO BE AN EVEN MORE CRITICAL FIRE WEATHER DAY. AS THE UPPER TROUGH CROSSES THE ROCKIES STRONG WINDS ALOFT WILL MIX DOWN TO THE THE SURFACE PRODUCING DRY AND WINDY CONDITIONS ACROSS ALL OF THE REGION. MINIMUM RH IN THE SINGLE DIGITS WILL BE POSSIBLE AREAWIDE SATURDAY. A COLD FRONT OVERNIGHT WILL BRING COOLER TEMPERATURES AND HIGHER RH TO THE REGION SUNDAY THROUGH TUESDAY ENDING THE FIRE WEATHER DANGER FOR A FEW DAYS. NMZ114-115-TXZ045>048-050>053-057>063-067>070-258-032100- /O.UPG.KMAF.FW.A.0027.090403T1800Z-090404T0200Z/ /O.NEW.KMAF.FW.W.0027.090403T1800Z-090404T0200Z/ /O.CON.KMAF.FW.A.0028.090404T1600Z-090405T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-GUADALUPE MOUNTAINS- 515 AM CDT FRI APR 3 2009 /415 AM MDT FRI APR 3 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY. RELATIVE HUMIDITIES BELOW 15 PERCENT... 20 FOOT WINDS OUT OF THE SOUTHWEST AT 20 MPH OR HIGHER... AND VERY HIGH TO EXTREME FIRE DANGER WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHEASTERN NEW MEXICO... THE UPPER TRANS PECOS... THE DAVIS AND GUADALUPE MOUNTAINS... AND THE PERMIAN BASIN THIS AFTERNOON. A MORE DANGEROUS FIRE WEATHER SITUATION IS EXPECTED SATURDAY. VERY WINDY CONDITIONS WILL COMBINE WITH VERY LOW RH AND EXTREME FIRE DANGER SATURDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR THE AREA SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ074-032100- /O.NEW.KMAF.FW.W.0027.090403T1800Z-090404T0200Z/ /O.CON.KMAF.FW.A.0028.090404T1600Z-090405T0100Z/ DAVIS/APACHE MOUNTAINS AREA- 515 AM CDT FRI APR 3 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY. 20 FOOT WINDS OF 20 MPH OR GREATER WILL COMBINE WITH DRY AIR WITH RH OF 15 PERCENT OR LESS AND VERY HIGH TO EXTREME FIRE DANGER OVER THE DAVIS MOUNTAINS AND RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH THE AFTERNOON. SATURDAY WILL BE A POTENTIALLY DANGEROUS FIRE WEATHER DAY ACROSS THE AREA. VERY WINDY CONDITIONS WILL COMBINE WITH VERY LOW RH AND EXTREME FIRE DANGER SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ075-079>082-032100- /O.CON.KMAF.FW.A.0028.090404T1600Z-090405T0100Z/ PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- 515 AM CDT FRI APR 3 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY FOR THE BIG BEND AND MARFA PLATEAU. 20 FOOT WINDS OF 20 MPH PR GREATER WILL COMBINE WITH VERY DRY AIR WITH RH BELOW 15 PERCENT AND EXTREME FIRE DANGER SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
000 WWUS84 KMAF 032012 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 312 PM CDT FRI APR 3 2009 ...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND PERMIAN BASIN FOR VERY DRY AIR...WINDY CONDITIONS AND VERY HIGH TO EXTREME FIRE DANGER... ...RED FLAG WARNING FOR A VERY DANGEROUS FIRE WEATHER DAY SATURDAY FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS FOR VERY WINDY CONDITIONS...VERY LOW RH AND EXTREME FIRE DANGER... .DRY AND WINDY CONDITIONS WILL PREVAIL ACROSS MUCH OF THE AREA TODAY. THIS ALONG WITH VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN A RED FLAG WARNING THIS AFTERNOON ALONG AND NORTH OF A VAN HORN...ALPINE AND BIG LAKE LINE. AFTER WINDS DIE DOWN THIS EVENING...RECOVERY WILL BE POOR TO FAIR AREAWIDE. SATURDAY WILL BE AN EVEN MORE CRITICAL FIRE WEATHER DAY. AS AN UPPER TROUGH CROSSES THE ROCKIES...STRONG WINDS ALOFT WILL MIX DOWN TO THE THE SURFACE PRODUCING DRY AND VERY WINDY CONDITIONS ACROSS ALL OF THE REGION. MINIMUM RH IN THE SINGLE DIGITS WILL OCCUR AREAWIDE. A COLD FRONT SATURDAY NIGHT WILL BRING COOLER TEMPERATURES AND HIGHER RH TO THE REGION SUNDAY THROUGH TUESDAY ENDING THE FIRE WEATHER DANGER FOR A FEW DAYS. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-258-040415- /O.UPG.KMAF.FW.A.0028.090404T1600Z-090405T0100Z/ /O.NEW.KMAF.FW.W.0028.090404T1600Z-090405T0100Z/ /O.CON.KMAF.FW.W.0027.000000T0000Z-090404T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 312 PM CDT FRI APR 3 2009 /212 PM MDT FRI APR 3 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM CDT /7 PM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM CDT /7 PM MDT/ SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. RELATIVE HUMIDITIES BELOW 15 PERCENT...SOUTHWEST 20 FOOT WINDS AT 20 MPH OR HIGHER...AND VERY HIGH TO EXTREME FIRE DANGER WILL CONTINUE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHEASTERN NEW MEXICO...THE UPPER TRANS PECOS...DAVIS AND GUADALUPE MOUNTAINS AND PERMIAN BASIN THROUGH THE AFTERNOON AND EARLY EVENING. AFTER POOR TO FAIR RECOVERY TONIGHT AREAWIDE...20 FOOT WINDS OF 20 MPH 0R GREATER AND GUSTS OF 35 MPH OR GREATER WILL COMBINE WITH VERY LOW RH/S IN THE SINGLE DIGITS IN MOST LOCATIONS AND EXTREME FIRE DANGER TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS SATURDAY. A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE AREA SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ075-079>082-040415- /O.UPG.KMAF.FW.A.0028.090404T1600Z-090405T0100Z/ /O.NEW.KMAF.FW.W.0028.090404T1600Z-090405T0100Z/ PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- 312 PM CDT FRI APR 3 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AFTER POOR TO FAIR RECOVERY TONIGHT AREAWIDE...20 FOOT WINDS OF 20 MPH 0R GREATER AND GUSTS OF 35 MPH OR GREATER WILL COMBINE WITH VERY LOW RH/S IN THE SINGLE DIGITS INMOST LOCATIONS AND EXTREME FIRE DANGER TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS SATURDAY. A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE AREA SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES...ESPECIALLY SATURDAY. && $$
000 WWUS84 KMAF 040207 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 907 PM CDT FRI APR 3 2009 ...RED FLAG WARNING FOR A VERY DANGEROUS FIRE WEATHER DAY SATURDAY FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS FOR VERY WINDY CONDITIONS...VERY LOW RH AND EXTREME FIRE DANGER... .WINDS HAVE DIMINISHED IN MOST LOCATIONS ACROSS THE AREA THIS EVENING...WHILE RH/S WERE RISING ABOVE 15 PERCENT. THEREFORE... THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. RECOVERY WILL BE POOR TO FAIR AREAWIDE TONIGHT. SATURDAY WILL BE AN EVEN MORE CRITICAL FIRE WEATHER DAY. AS AN UPPER TROUGH CROSSES THE ROCKIES...STRONG WINDS ALOFT WILL MIX DOWN TO THE THE SURFACE PRODUCING DRY AND VERY WINDY CONDITIONS ACROSS ALL OF THE REGION. MINIMUM RH IN THE SINGLE DIGITS WILL OCCUR AREAWIDE. A COLD FRONT SATURDAY NIGHT WILL BRING COOLER TEMPERATURES AND HIGHER RH TO THE REGION SUNDAY THROUGH TUESDAY ENDING THE FIRE WEATHER DANGER FOR A FEW DAYS. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-258-041300- /O.EXP.KMAF.FW.W.0027.000000T0000Z-090404T0200Z/ /O.CON.KMAF.FW.W.0028.090404T1600Z-090405T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 907 PM CDT FRI APR 3 2009 /807 PM MDT FRI APR 3 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM CDT /7 PM MDT/ SATURDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR FRIDAY EVENING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM CDT /7 PM MDT/ SATURDAY. AFTER POOR TO FAIR RECOVERY TONIGHT AREAWIDE...20 FOOT WINDS OF 20 MPH 0R GREATER AND GUSTS OF 35 MPH OR GREATER WILL COMBINE WITH VERY LOW RH/S IN THE SINGLE DIGITS IN MOST LOCATIONS AND EXTREME FIRE DANGER TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS SATURDAY. A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE AREA SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ075-079>082-041300- /O.CON.KMAF.FW.W.0028.090404T1600Z-090405T0100Z/ PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- 907 PM CDT FRI APR 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT SATURDAY... AFTER POOR TO FAIR RECOVERY TONIGHT AREAWIDE...20 FOOT WINDS OF 20 MPH 0R GREATER AND GUSTS OF 35 MPH OR GREATER WILL COMBINE WITH VERY LOW RH/S IN THE SINGLE DIGITS IN MOST LOCATIONS AND EXTREME FIRE DANGER TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS SATURDAY. A RED FLAG WARNING IS IN EFFECT FOR THE ENTIRE AREA SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES...ESPECIALLY SATURDAY. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 3, 1:09 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 3, 1:09 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
109 AM CDT FRI APR 3 2009
.DISCUSSION...
&&
.AVIATION...
CLEAR SKIES AND LIGHT WIND TONIGHT WITH HIGH PRESSURE IN CONTROL.
WIND WILL PICK UP BY MIDDAY AND BECOME GUSTY DURING AFTERNOON AS
UPPER TROUGH APPROACHES AND SURFACE TROUGH DEEPENS.
&&
PREV DISCUSSION... /ISSUED 312 PM CDT THU APR 2 2009/
DISCUSSION...
SURFACE WINDS WILL CONTINUE TO DECREASE THIS EVENING WHILE
GRADUALLY BECOMING SOUTHERLY IN RESPONSE TO LEE-SIDE TROUGH
DEVELOPMENT OVER THE PLAINS OF EASTERN NEW MEXICO. SKIES WILL
REMAIN CLEAR OVERNIGHT AS THE AIRMASS OVERHEAD WILL REMAIN VERY
DRY. WE DO EXPECT AN INCREASE IN WINDS TOMORROW AS THE FLOW ALOFT
INCREASES AND THE LEE-SIDE TROUGH CONTINUE TO DEEPEN. LOCALLY
STRONG WINDS ARE POSSIBLE OVER THE GUADALUPE MOUNTAINS...HOWEVER
WOULD LIKE TO SEE A LITTLE STRONGER 700MB FLOW BEFORE ISSUING A
WATCH. WOULD NOT BE SURPRISED IF KGDP BRIEFLY HIT WARNING
THRESHOLDS TOMORROW AFTERNOON...BUT THESE CONDITIONS SHOULD REMAIN
BRIEF AND LOCALIZED. OTHERWISE...BREEZY AND WARM WEATHER IS
EXPECTED...WITH TEMPERATURES ROUGHLY 10 DEGREES ABOVE NORMAL
(LOCALLY 75 F/45 F). WITH DRY AIR IN PLACE...FIRE WEATHER CONCERNS
WILL ONCE AGAIN REMAIN HIGH. PLEASE SEE THE BELOW FIRE WEATHER
SECTION FOR ADDITIONAL DETAILS. THE FLOW ALOFT CONTINUES TO
INCREASE SATURDAY AS A STRONG UPPER LEVEL TROUGH DEEPENS OVER THE
CENTRAL ROCKIES. THE SHORT RANGE MODELS SUGGEST A SOLID AREA OF
40-60KT WESTERLY WINDS AT 700MB WILL SPREAD OVER THE AREA
BEGINNING LATE FRIDAY NIGHT THROUGH EARLY SUNDAY. THIS ALONG WITH
DEEPENING SURFACE LOW PRESSURE OVER SOUTHERN KS WILL SET THE
STAGE FOR INCREASING WINDS AREAWIDE...MAINLY SATURDAY. AFTER
LOOKING AT THE ABOVE ALONG WITH MODEL CROSS SECTIONS...WE WILL
ISSUE A HIGH WIND WATCH FOR THE GUADALUPES...DELAWARES...VAN HORN
AND HIGHWAY 54 CORRIDOR AND DAVIS MOUNTAINS FROM LATE FRIDAY NIGHT
INTO EARLY SUNDAY MORNING. THIS IS QUITE A LONG DURATION WATCH AND
THERE MAY BE SOME PERIODS IN THE OVERNIGHT HOURS WHERE THE LOWER
ELEVATIONS DO NOT HIT THRESHOLDS...BUT GIVEN THE SYNOPTIC
SETUP...FELT COMPELLED TO GO WITH A LONGER WATCH. THE OTHER AREA
OF CONCERN FOR HIGH WINDS WILL BE ACROSS THE ADJACENT PLAINS OF
EDDY COUNTY AND THE UPPER TRANS PECOS REGION. MODEL CROSS SECTIONS
DO SHOW THE STRONG SUBSIDENCE EDGING EAST WITH TIME ON SATURDAY.
THIS ALONG WITH LATEST MOS GUIDANCE FOR KCNM SUGGEST THE
LIKELIHOOD OF A HIGH WIND EVENT SATURDAY AFTERNOON. WITH THIS IN
MIND...WE HAVE ISSUED A HIGH WIND WATCH FOR THE EDDY COUNTY PLAINS
AND THE UPPER TRANS PECOS. WE HAVE ALSO INCLUDED A MENTION OF
BLOWING DUST ACROSS MOST AREAS NORTH OF A VAN HORN TO TO SHEFFIELD
LINE. THE WESTERN PORTION OF REEVES COUNTY HAS BEEN A FAVORED
SOURCE REGION FOR DUST AS OF LATE...AND THIS WILL NEED TO BE
MONITORED CAREFULLY FOR POSSIBLE HEADLINES. VERY WINDY CONDITIONS
ARE POSSIBLE ACROSS THE REMAINDER OF THE AREA ON SATURDAY AND
LATER SHIFTS WILL LIKELY NEED TO ISSUE A WIND ADVISORY PENDING
LATER MODEL DATA. ANOTHER STRONG COLD FRONT WILL MOVE THROUGH
EARLY SUNDAY MORNING AS THE UPPER TROUGH AXIS SHIFTS EAST. THIS
WILL BRING A DECREASE IN TEMPERATURES FOR SUNDAY AND MONDAY AS
SURFACE HIGH PRESSURE BUILDS INTO THE REGION. MID AND UPPER LEVEL
RIDGING BRIEFLY BUILDS ON TUESDAY...BUT QUICKLY MOVES EAST ON
WEDNESDAY AS YET ANOTHER UPPER LEVEL SYSTEM MOVES NORTH OF THE
REGION. NO PRECIPITATION IS EXPECTED AND GIVEN THE AMOUNT OF
WESTERLY WINDS ALOFT...ANOTHER ROUND OF HIGH WINDS IN THE
GUADALUPE AND DAVIS MOUNTAINS ALONG WITH INCREASING FIRE WEATHER
CONCERNS IS LIKELY IN STORE WEDNESDAY AND POSSIBLY THURSDAY.
FIRE WEATHER...
WILL LET THE CURRENT RED FLAG WARNING FOR THE REGION EXPIRE AT
4 PM CDT AS WINDS BY THEN SHOULD HAVE RELAXED SIGNIFICANTLY
ENOUGH. ALTHOUGH RED FLAG CRITERIA HAS NOT BEEN MET IN MANY AREAS
IT HAS BEEN CLOSE IN SPOTS AND WITH THE ONGOING DROUGHT...THOUGHT
IT PRUDENT TO KEEP THE WARNING GOING.
HAVE EXPANDED THE FIRE WEATHER WATCH TOMORROW TO INCLUDE THE PERMIAN
BASIN NORTH OF THE PECOS RIVER AND THE UPPER TRANS PECOS AS NEW
INCOMING DATA INDICATING DECENT SURFACE GRADIENT DEVELOPING EAST OF
THE SURFACE TROUGH AXIS WITH 20 TO 30 KNOT 850 MILLIBAR KNOTS PROGGED
WITH DECENT MIXING EXPECTED BY MID AFTERNOON. CONTINUED THE WATCH
UNTIL 02Z AS NOCTURNAL LOW LEVEL JET WILL LIKELY KICK IN WITH RH/S
STILL AT 15 PERCENT IN AND AROUND 00Z SATURDAY. BELIEVE THE DRIER
GFS40 AS MIXING SHOULD HELP LOWER SURFACE DEWPOINTS.
WILL CONTINUE A FIRE WEATHER WATCH FOR ALL AREAS SATURDAY AS ANOTHER
POTENT UPPER LEVEL STORM SYSTEM PASSES BY TO THE NORTH ACROSS THE
CENTRAL PLAINS. STRONG WESTERLY WIND FIELDS THROUGH THE COLUMN...
ABUNDANT INSOLATION...AND STRONG DOWNSLOPE SUGGEST A HIGH CONFIDENCE
FORECAST. WIDESPREAD CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS CONTINUE TO REMAIN POSSIBLE ON SATURDAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES... EDDY COUNTY PLAINS.
TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
FIRE WEATHER WATCH FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON
THROUGH THIS EVENING FOR THE FOLLOWING ZONES... ANDREWS...
BORDEN...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...
MITCHELL...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES... REEVES COUNTY AND UPPER TRANS
PECOS.
&&Hazardous weather outlook, Apr 3, 4:02 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 402 AM CDT FRI APR 3 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-040915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 402 AM CDT FRI APR 3 2009 /302 AM MDT FRI APR 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT DRY AND WINDY CONDITIONS THIS AFTERNOON WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHEASTERN NEW MEXICO... THE UPPER TRANS PECOS... THE PERMIAN BASIN... AND THE DAVIS AND GUADALUPE MOUNTAINS. A RED FLAG WARNING IS IN EFFECT. AFTER MIDNIGHT HIGH WINDS MAY PICK UP ACROSS THE HIGHER MOUNTAIN ELEVATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. A FIRE WEATHER WATCH IS IN EFFECT FOR THE REGION SATURDAY. HIGH WINDS OF 40 MPH OR GREATER WILL BE POSSIBLE SATURDAY ACROSS THE DAVIS AND GUADALUPE MOUNTAINS AND THE ADJACENT PLAINS. A HIGH WIND WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:12 PM CDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 30 hr |
| Apr 3, 3:24 PM CDT | Blowing Dust Advisory | MAF | Andrews, Dawson, Gaines, Loving, Ward, Winkler | 24 hr |
| Apr 3, 3:24 PM CDT | High Wind Warning | MAF | 34 hr |
Nearby
Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.